Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 35, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 12, 2011, 10:09 PM CDT for 4 counties in North Dakota. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2011, 10:09 PM CDT (03:09 UTC)
- Expired
- Jun 12, 2011, 10:50 PM CDT
- In force
- 41 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Burleigh County, ND, McLean County, ND, Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 41 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:20 PM CDT | TSTM WND GST 70 | 3 N Bismarck, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 6:28 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
425
WUUS53 KBIS 130309
SVRBIS
NDC015-055-059-065-130400-
/O.NEW.KBIS.SV.W.0035.110613T0309Z-110613T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1009 PM CDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EXTREME SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 1100 PM CDT
* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HANNOVER TO 5 MILES SOUTHWEST OF LINCOLN...AND MOVING
NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
BISMARCK...LINCOLN...CENTER...DOUBLE DITCH INDIAN VILLAGE...
PRICE...BALDWIN...SANGER...CROSS RANCH STATE PARK AND WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WINDS IN EXCESS
OF 60 MPH. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTH DAKOTA.
LAT...LON 4723 10167 4724 10136 4725 10073 4709 10060
4688 10047 4658 10093 4695 10105 4696 10153
TIME...MOT...LOC 0309Z 230DEG 58KT 4710 10140 4672 10070
WIND...HAIL 60MPH <.75IN
$$
HEINERT2 follow-up statements
118
WWUS53 KBIS 130332
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1032 PM CDT SUN JUN 12 2011
NDC015-055-059-065-130400-
/O.CON.KBIS.SV.W.0035.000000T0000Z-110613T0400Z/
BURLEIGH ND-MCLEAN ND-OLIVER ND-MORTON ND-
1032 PM CDT SUN JUN 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MORTON...OLIVER...EXTREME SOUTHEASTERN MCLEAN AND WESTERN BURLEIGH
COUNTIES UNTIL 1100 PM CDT...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 32 MILES NORTHWEST OF MANDAN TO 8 MILES EAST OF BISMARCK...
MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
FORT CLARK...PRICE...BALDWIN...SANGER...CROSS RANCH STATE PARK AND
WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WINDS IN EXCESS OF
60 MPH. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4723 10167 4724 10136 4725 10073 4709 10060
4688 10047 4658 10093 4695 10105 4696 10153
TIME...MOT...LOC 0331Z 209DEG 24KT 4720 10131 4682 10061
WIND...HAIL 60MPH <.75IN
$$
HEINERT658
WWUS53 KBIS 130350
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1050 PM CDT SUN JUN 12 2011
NDC015-055-059-065-130400-
/O.CAN.KBIS.SV.W.0035.000000T0000Z-110613T0400Z/
BURLEIGH ND-MCLEAN ND-OLIVER ND-MORTON ND-
1050 PM CDT SUN JUN 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORTON...OLIVER...
EXTREME SOUTHEASTERN MCLEAN AND WESTERN BURLEIGH COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4723 10167 4724 10136 4725 10073 4709 10060
4688 10047 4658 10093 4695 10105 4696 10153
TIME...MOT...LOC 0350Z 209DEG 24KT 4731 10122 4693 10052
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:32 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 12, 9:32 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 932 PM CDT SUN JUN 12 2011 .UPDATE...NEW FLOOD WARNINGS OVER WEST AND CONTINUED TORNADO WATCH FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA. && .DISCUSSION... WIDESPREAD CONVECTION CONTINUES OVER WESTERN PORTIONS OF THE FORECAST AREA. GRIDS TWEAKED TO RELFECT CURRENT CONDITIONS. && .AVIATION... CONVECTION OVER THE WESTERN AND SOUTHERN TAF SITES WILL BE MONITORED TO REFLECT CONDITIONS AT 06Z ISSUANCE. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NDZ001>004- 009>012-017>022-031>035-040>044. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, Jun 12, 3:20 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 320 PM CDT SUN JUN 12 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 320 PM CDT SUN JUN 12 2011 /220 PM MDT SUN JUN 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 12, 9:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
922 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD 4 SE HEBRON 46.86N 101.99W
06/12/2011 MORTON ND EMERGENCY MNGR
INTERSTATE 94 UNDERPASS AT MILE MARKER 103 NEAR EXIT
102... RELAYED FROM STATE RADIO...
&&
LHUBERLocal storm report, Jun 12, 9:29 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
929 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM FUNNEL CLOUD RICHARDTON 46.88N 102.32W
06/12/2011 STARK ND LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED MOVING NE... RELAYED BY DIC WARN
POINT...
&&
LHUBERLocal storm report, Jun 12, 9:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
935 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HEAVY SNOW GLEN ULLIN 46.82N 101.83W
06/12/2011 M2.3 INCH MORTON ND PUBLIC
2.33 INCHES SINCE 725 PM CDT...
&&
LHUBERLocal storm report, Jun 12, 9:40 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
940 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HEAVY RAIN GLEN ULLIN 46.82N 101.83W
06/12/2011 M2.33 INCH MORTON ND PUBLIC
2.33 INCHES SINCE 725 PM CDT...
&&
LHUBERLocal storm report, Jun 12, 9:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
950 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM FUNNEL CLOUD 5 S ALMONT 46.65N 101.50W
06/12/2011 MORTON ND PUBLIC
FUNNEL CLOUD REPORT RELAYED BY COUNTY LAW ENFORCEMENT...
&&
LHUBERLocal storm report, Jun 12, 9:56 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
956 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND GST 15 N CARSON 46.63N 101.57W
06/12/2011 E60 MPH MORTON ND LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:07 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 53 min |
| Jun 12, 7:08 PM CDT | Tornado Warning | BIS | Grant, Morton | 22 min |
| Jun 12, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 39 min |
| Jun 12, 7:47 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 43 min |
| Jun 12, 7:54 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger, Morton, Stark | 51 min |
| Jun 12, 8:01 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 44 min |
| Jun 12, 8:05 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 28 min |
| Jun 12, 8:17 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 28 min |
| Jun 12, 8:25 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 50 min |
| Jun 12, 8:25 PM CDT | Tornado Warning | BIS | Morton | 35 min |
| Jun 12, 8:38 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 57 min |
| Jun 12, 8:40 PM CDT | Tornado Warning | BIS | Morton, Oliver | 35 min |
| Jun 12, 8:46 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 59 min |
| Jun 12, 8:56 PM CDT | Tornado Warning | BIS | Morton | 34 min |
| Jun 12, 8:59 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 46 min |
| Jun 12, 9:07 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 53 min |
| Jun 12, 9:09 PM CDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Sioux and 1 more | 4 hr |
| Jun 12, 9:24 PM CDT | Tornado Warning | BIS | Morton, Oliver | 36 min |
| Jun 12, 9:28 PM CDT | Flash Flood Warning | BIS | McLean, Mercer, Oliver | 4 hr |
| Jun 12, 9:28 PM CDT | Tornado Warning | BIS | Grant | 19 min |
| Jun 12, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 66 min |
| Jun 12, 10:02 PM CDT | Areal Flood Advisory | BIS | Adams, Dunn, Hettinger, McLean, Mercer, Oliver and 1 more | 17 hr |
| Jun 12, 10:03 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Logan, McIntosh, Morton, Sioux | 57 min |
| Jun 12, 10:23 PM CDT | Areal Flood Advisory | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 8 hr |
| Jun 12, 11:04 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 40 min |
| Jun 13, 1:18 AM CDT | Areal Flood Warning | BIS | Adams, Grant, Hettinger, Morton, Oliver, Stark | 62 hr |
| Jun 13, 1:59 AM CDT | Areal Flood Advisory | BIS | Bottineau, Burke, McHenry, Mountrail, Pierce, Renville and 2 more | 6 hr |
| Jun 13, 2:59 PM CDT | Areal Flood Warning | BIS | Burleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more | 70 days |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.